Alert archive / Colorado / Red Flag Warnings in 2016
Red Flag Warning 2, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at Mar 27, 2016, 2:03 PM MDT for 4 counties in Colorado. It took effect at Mar 28, 2016, 12:00 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2016, 2:03 PM MDT (20:03 UTC)
- In effect from
- Mar 28, 2016, 12:00 PM MDT
- Expired
- Mar 28, 2016, 5:24 PM MDT
- In force
- 5 hr
- Issued by
- NWS Grand Junction, CO
Counties Dolores County, CO, La Plata County, CO, Montezuma County, CO, San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 163 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
579 WWUS85 KGJT 272003 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 203 PM MDT SUN MAR 27 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY OVER LOWER ELEVATIONS OF SOUTHWEST COLORADO FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...INCLUDING FIRE WEATHER ZONE 207... .A STRONG STORM SYSTEM WILL DEVELOP OVER THE GREAT BASIN MONDAY WITH SOUTHWEST WINDS INCREASING AHEAD OF THE STORM THROUGHOUT MONDAY. STRONG SURFACE WINDS WILL COMBINE WITH LOW HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS IN FIRE ZONE 207. THE COLD FRONT WILL NOT MOVE THROUGH THE AREA UNTIL LATE MONDAY NIGHT AND TUESDAY MORNING. COZ207-280600- /O.UPG.KGJT.FW.A.0002.160328T1800Z-160329T0300Z/ /O.NEW.KGJT.FW.W.0002.160328T1800Z-160329T0300Z/ SOUTHWEST COLORADO LOWER FORECAST AREA- 203 PM MDT SUN MAR 27 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS IN THE LOWER ELEVATIONS OF SOUTHWEST COLORADO INCLUDING FIRE WEATHER ZONE 207... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 207 SOUTHWEST COLORADO LOWER FORECAST AREA. * WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * HUMIDITY...11 TO 17 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS MAY CAUSE RAPID FIRE GROWTH AND SPREAD UPON IGNITION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT
3 follow-up statements
296 WWUS85 KGJT 280653 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1253 AM MDT MON MAR 28 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY OVER LOWER ELEVATIONS OF SOUTHWEST COLORADO FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...INCLUDING FIRE WEATHER ZONE 207... .A STRONG STORM SYSTEM WILL DEVELOP OVER THE GREAT BASIN TODAY WITH SOUTHWEST WINDS INCREASING AHEAD OF THE STORM THROUGHOUT MONDAY. STRONG SURFACE WINDS WILL COMBINE WITH LOW HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS IN FIRE ZONE 207. THE COLD FRONT WILL NOT MOVE THROUGH THE AREA UNTIL LATE MONDAY NIGHT AND TUESDAY MORNING. COZ207-281500- /O.CON.KGJT.FW.W.0002.160328T1800Z-160329T0300Z/ SOUTHWEST COLORADO LOWER FORECAST AREA- 1253 AM MDT MON MAR 28 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS IN THE LOWER ELEVATIONS OF SOUTHWEST COLORADO INCLUDING FIRE WEATHER ZONE 207... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 207 SOUTHWEST COLORADO LOWER FORECAST AREA. * WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * HUMIDITY...11 TO 17 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS MAY CAUSE RAPID FIRE GROWTH AND SPREAD UPON IGNITION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT
816 WWUS85 KGJT 281701 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1101 AM MDT MON MAR 28 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TODAY OVER LOWER ELEVATIONS OF SOUTHWEST COLORADO FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...INCLUDING FIRE WEATHER ZONE 207... .A STRONG STORM SYSTEM WILL DEVELOP OVER THE GREAT BASIN TODAY WITH SOUTHWEST WINDS INCREASING AHEAD OF THE STORM THROUGHOUT THE DAY. STRONG SURFACE WINDS WILL COMBINE WITH LOW HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS IN FIRE ZONE 207. THE COLD FRONT WILL NOT MOVE THROUGH THE AREA UNTIL LATE TONIGHT AND TUESDAY MORNING. COZ207-290115- /O.CON.KGJT.FW.W.0002.160328T1800Z-160329T0300Z/ SOUTHWEST COLORADO LOWER FORECAST AREA- 1101 AM MDT MON MAR 28 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS IN THE LOWER ELEVATIONS OF SOUTHWEST COLORADO INCLUDING FIRE WEATHER ZONE 207... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 207 SOUTHWEST COLORADO LOWER FORECAST AREA. * WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * HUMIDITY...11 TO 17 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS MAY CAUSE RAPID FIRE GROWTH AND SPREAD UPON IGNITION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT
767 WWUS85 KGJT 282324 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 524 PM MDT MON MAR 28 2016 COZ207-290030- /O.CAN.KGJT.FW.W.0002.000000T0000Z-160329T0300Z/ SOUTHWEST COLORADO LOWER FORECAST AREA- 524 PM MDT MON MAR 28 2016 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS...LOW HUMIDITY... AND DRY FUELS FOR FIRE WEATHER ZONE 207... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITY HAS NOT REACHED THE CRITICAL THRESHOLD AND WILL ONLY INCREASE THROUGHOUT THE REMAINDER OF THE EVENING. WINDS WILL CONTINUE TO GUST 30 TO 40 MPH AHEAD OF A COLD FRONT WHICH WILL REACH THE REGION ON TUESDAY. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Mar 27, 10:52 AM MDT, 3 hours 11 minutes earlier.
Area forecast discussion, Mar 27, 10:52 AM MDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1052 AM MDT SUN MAR 27 2016
.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 430 AM MDT SUN MAR 27 2016
THE DAY BEGINS WITH A LOW AMPLITUDE RIDGE OVER THE REGION WHICH
WILL FLATTEN IN RESPONSE TO A DEEPENING LOW PRESSURE SYSTEM OVER
THE PACIFIC NORTHWEST LATER IN THE DAY. A WEAK INFLUX OF MID AND
HIGH LEVEL MOISTURE WILL RESULT IN PARTLY SUNNY SKIES. MEANWHILE
...WARM AIR ADVECTION WILL CAUSE TEMPERATURES TO REBOUND TO NEAR
NORMAL THIS AFTERNOON.
FLOW VEERS TO THE SOUTHWEST AS THE NORTHWEST PACIFIC LOW DIGS
SOUTHWARD ACROSS THE WESTERN GREAT BASIN. FLOW ALOFT WILL INCREASE
AHEAD OF THE SYSTEM RESULTING IN INCREASED WINDS IN THE MOUNTAIN
AREAS. MEANWHILE...THE VALLEYS CAN EXPECT AN ENHANCED DRAINAGE
FLOW AS SURFACE PRESSURE FALLS TO THE WEST. PARTLY CLOUDY SKIES
PERSIST WHICH...WHEN COMBINED WITH THE INFLUX OF WARMER AIR...ARE
EXPECTED TO RESULT IN MILDER OVERNIGHT LOWS.
THE LOW EASES EASTWARD MONDAY DRIVING THE COLD FRONT ASSOCIATED
WITH THIS SYSTEM ACROSS NORTHWEST UTAH BY 00Z/TUE. THE DEEPENING
SURFACE LOW COMBINED WITH STRONG WINDS ALOFT WILL GENERATE STRONG
AND GUSTY SOUTHWEST WINDS ACROSS THE AREA. WINDS COULD APPROACH
ADVISORY CRITERIA DURING THE AFTERNOON FOR PORTIONS OF SOUTHEAST
UTAH AND WESTERN COLORADO AND BLOWING DUST IS LIKELY. MEANWHILE...
MOISTURE WILL BEGIN TO OVERSPREAD THE AREA BRINGING A GOOD CHANCE
FOR SHOWERS TO THE EASTERN UINTA MOUNTAINS. MODELS ALSO INDICATED
SOME HIGH BASED SHOWER ACTIVITY OVER THE COLORADO MOUNTAINS. THIS
ACTIVITY WON/T GENERATE MUCH PRECIPITATION BUT WILL ENHANCE THE
STRONG GRADIENT WINDS. MEANWHILE...THE STRONG PRE-FRONTAL FLOW
WILL DRIVE TEMPERATURES ABOVE NORMAL AND BOOSTED HIGHS A BIT OVER
PREVIOUS FORECAST TO BETTER MATCH MOS GUIDANCE.
.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 430 AM MDT SUN MAR 27 2016
MODELS WERE IN GOOD AGREEMENT WITH THE TRANSIT OF THE COLD FRONT
ASSOCIATED WITH THE LATEST PACIFIC SYSTEM. THE FRONT MOVES INTO
EASTERN UTAH LATE MONDAY NIGHT THEN ACROSS WESTERN COLORADO ON
TUESDAY. LIFT ALONG AND AHEAD OF THE FRONT WILL RESULT IN AN
INCREASE IN AREAL COVERAGE AND INTENSITY OF SHOWER COVERAGE ACROSS
THE REGION. SNOW LEVELS BEGIN NEAR 8500 FEET MONDAY EVENING THEN
LOWER TO AROUND 5500 FEET AS COLD AIR INFILTRATES ON TUESDAY.
THE LOW FILLS AND SPLITS FROM TUESDAY NIGHT INTO WEDNESDAY. SHOWER
ACTIVITY WILL CONTINUE BENEATH THE LINGERING TROUGH OF LOW
PRESSURE POTENTIALLY YIELDING ADVISORY LEVEL SNOWFALL FOR MOST
MOUNTAINS THROUGH WEDNESDAY EVENING. MODELS REMAINED IN REASONABLY
GOOD AGREEMENT WITH THE SPLITTING SYSTEM...SHIFTING THE TROUGH
AXIS SOUTH OF THE FORECAST AREA WEDNESDAY NIGHT CAUSING SHOWERS TO
DIMINISH ACROSS THE REGION.
HOWEVER...MOISTURE IN NORTH-NORTHWEST FLOW WILL CAUSE SHOWERS TO
REDEVELOP OVER THE COLORADO DIVIDE MOUNTAINS THURSDAY INTO FRIDAY.
AFTER A SHORT BREAK FRIDAY NIGHT...LINGERING MOISTURE AND
INSTABILITY IS PROGGED TO GENERATE ADDITIONAL SHOWER ACTIVITY OVER
THE DIVIDE MOUNTAINS SATURDAY AFTERNOON.
TEMPERATURES WILL BE MARKEDLY COOLER TUESDAY AND WEDNESDAY DUE TO
CLOUDS...SHOWERS AND AN INFLUX OF COLDER AIR BEHIND THE FRONT
DESCRIBED PREVIOUSLY. DURING THE REMAINDER OF THE WEEK TEMPERATURES
WILL SLOWLY RECOVER...APPROACHING NEAR NORMAL VALUES BY SATURDAY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1052 AM MDT SUN MAR 27 2016
HIGH PROBABILITIES FOR PREVAILING VFR CONDITIONS AT AREA FORECAST
TERMINALS THROUGH 00Z/28Z AND INTO MONDAY AFTERNOON. WINDS WILL BE
THE MAIN FORECAST CHALLENGE AS THEY STRENGTHEN ALOFT AHEAD OF THE
NEXT STORM SYSTEM OVERNIGHT. GUSTS OVER 25 MPH ARE LIKELY TO OCCUR
OVER A MAJORITY OF THE FORECAST TERMINALS BY LATE MONDAY MORNING.
&&
.FIRE WEATHER...
ISSUED AT 430 AM MDT SUN MAR 27 2016
VERY STRONG SOUTHWEST WINDS DEVELOP MONDAY AFTERNOON AHEAD OF A
STRENGTHENING PACIFIC STORM OVER THE WESTERN GREAT BASIN. WIND
GUSTS OF 30 TO 55 MPH ARE POSSIBLE LATE MONDAY ACROSS FAR WESTERN
COLORADO AND EASTERN UTAH. ZONE 207 IN SOUTHWEST COLORADO MAY SEE
HUMIDITIES LOW ENOUGH TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS
MONDAY AFTERNOON AND EARLY EVENING. CONSEQUENTLY...A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR EXTREME SOUTHWEST COLORADO.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR COZ207.
UT...NONE.
&&
SHORT TERM...NL
LONG TERM...NL
AVIATION...TGJT
FIRE WEATHER...JOE/NLHazardous weather outlook, Mar 27, 5:35 AM MDT, 8 hours 28 minutes before
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
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 4:30 AM MDT | Fire Weather Watch | GJT | Dolores, La Plata, Montezuma, San Miguel | 10 hr |
Nearby
Red Flag Warnings in Colorado, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.